Ohio, 2013Winter Weather in Ohio, January 25 to 26, 2013
January 25 to 26, 2013 · NWS PBZ · 1 event in 1 county or zone
A fast moving Albert Clipper type system moved across the Ohio Valley spreading light to moderate snow across eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland during the 25th. Northwest winds behind the system produced snow showers into the day the 26th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving Albert Clipper type system moved across the Ohio Valley spreading light to moderate snow across eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland during the 25th. Northwest winds behind the system produced snow showers into the day the 26th. Snowfall for the entire event along and south of a line from Lisbon, Ohio to Pittsburgh and Latrobe, Pennsylvania was 3 to 5 inches over the 2 days. During the 2 days across the higher elevations of northern West Virginia, Garrett county Maryland and the Laurel and Chestnut Ridges in Pennsylvania 4 to 7 inches fell. Areas from the northern suburbs of Pittsburgh to Interstate 80 in Pennsylvania received 1 to 3 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 25, 6:25 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 25, 6:25 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 AM EST FRI JAN 25 2013
.SYNOPSIS...
A FAST MOVING UPPER LEVEL DISTURBANCE WILL SPREAD SNOW OVER THE
REGION TODAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
NO MAJOR CHANGES WERE NEEDED FOR THE PRE DAWN UPDATE.
PREVIOUS...
A FAST MOVING LOW PRESSURE SYSTEM WILL QUICKLY DIG SOUTHWARD
ACROSS THE GREAT LAKES...OVERSPREADING SNOW ACROSS THE REGION
TODAY. THE MOST RECENT MODEL RUNS CONTINUE TO SPEED UP THE
SYSTEM...SO THE BIGGEST CHANGES MADE WERE TO ONSET...TIMING...AND
QPF/SNOW AMOUNTS. DESPITE DECENT OMEGA ON THE UPPER FRINGE OF THE
DENDRITIC GROWTH ZONE...THE SYSTEM IS RELATIVELY MOISTURE STARVED
AND FAST MOVING WHICH SHOULD LIMIT THE AMOUNT OF QPF. EVEN WITH
LOW QPF...SWE RATIOS WILL BE HIGH...RESULTING IN A QUICK 2-3
INCHES OF SNOW WHICH WILL MOST LIKELY FALL THIS AFTERNOON.
WITH MID-LEVEL WINDS REMAINING AT A DIRECTION NOT CONDUCIVE TO
UPSLOPE...THINK THAT THERE WILL BE LITTLE ENHANCEMENT IN THE
SNOWFALL OVER THE RIDGE COUNTIES UNTIL AFTER THE PASSAGE OF THE
SYSTEM FRIDAY NIGHT...WHEN THE WINDS SHIFT TO A MORE NORTHWESTERLY
COMPONENT. AN ADDITIONAL ACCUMULATION COULD OCCUR DURING THIS
TIME...MAINLY NORTH OF I-80 AND IN THE RIDGES. THE UNCERTAINTY LIES
IN HOW MUCH SNOW WILL FALL OVERNIGHT AS BUFKIT SOUNDING PROFILES
SUGGEST THAT INVERSION HEIGHTS WILL BE LOWERING...MAKING IT
DIFFICULT FOR UPSLOPE SNOWS TO CONTINUE. FOR NOW...KEPT THE
WARNING/ADVISORY PROGRAM AS IS...BUT FUTURE SHIFTS MAY NEED TO
RE-EVALUATE TIMING.
KEPT A PERSISTENCE FORECAST FOR TEMPERATURES WITH LITTLE IMPACT
FROM THE SOUTHERLY FLOW DUE TO CLOUD COVER AND SNOWFALL.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
SHSN WL PERSIST INTO SATURDAY AS COLD AND DEEP NW FLOW IS
MAINTAINED OFF THE LAKE. INCRSG SBSDNCE IS EXPECTED TO SUPPRESS
THE MIXING LYR BY EVE THOUGH AND FORECAST WL FEATURE A STEADY
REDUCION IN POPS.
A DRY...AND WARMER SUNDAY IS ANTICIPATED AS HIGH PRES SLIDES OVR
THE REGION...BUT THE WARM AND MOIST ADVCTN ASSOCIATED WITH AN
ADVNG SHRTWV AS DEPICTED BY THE DETERMINISTIC MDLS...IS LIKELY TO
SPREAD A WINTRY MIX OVR THE UPR OHIO VALLEY REGION EARLY ON
MONDAY. THAT MIX IS EXPECTED TO BECOME ALL RAIN AS THE WARM ADVCTN
REGIME...AND THE DAY PROGRESS. UNFORTUNATELY...THE MIX MIGHT
INCLUDE SOME FREEZING RAIN...AND THAT POTENTIAL WL BE INCLUDED IN
THE HAZARDOUS WERATHER OUTLOOK.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MODELS CONT TO SHOW AN UNSETTLED PATTERN THROUGH THE LONG TERM PD.
CHC TO LIKELY POPS WERE THUS CONTD.
WARMER TEMPERATURES WILL PERSIST UNTIL THE ARRIVAL OF A COLD
FRONT BY THURSDAY.
&&
.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
CONDITION DEGRADATION TO IFR CAN BE EXPECTED AT ALL PORTS TDA AS A
FAST MOVING DISTURBANCE IN UPR FLOW CROSSES THE REGION. LIMITED
IMPROVEMENT IS ANTICIPATED BY NGTFALL...WITH WIDESPREAD MVFR
STRATOCU DVLPG IN THE COLD NW FLOW IN THE WAKE OF THE SYSTEM. IN
ADDITION...SHSN MAY DROP VSBY TO IFR...WITH THE BTR CHC FOR THAT
POTENTIAL AT FKL AND DUJ.
.OUTLOOK.../SATURDAY THROUGH TUESDAY/...
A RTN TO VFR IS ANTICIPATED FOR SUNDAY...BUT ANOTHER DISTURBANCE IS
FORECAST TO SPREAD RESTRICTIONS IN MIXED PCPN AND RAIN FOR MONDAY
AND TUESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FROM NOON TODAY TO 7 PM EST SATURDAY FOR
MDZ001.
OH...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
SATURDAY FOR OHZ039>041-048>050-057>059-068-069.
PA...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
SATURDAY FOR PAZ007>009-013>016-020>023-029-031-073-075.
WINTER STORM WARNING FROM NOON TODAY TO 7 PM EST SATURDAY FOR
PAZ074-076.
WV...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
SATURDAY FOR WVZ001>004-012-021-022.
WINTER STORM WARNING FROM NOON TODAY TO 7 PM EST SATURDAY FOR
WVZ023-041.
&&
15/34Hazardous weather outlook, Jan 25, 3:39 AM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 AM EST FRI JAN 25 2013
MDZ001-PAZ074-076-WVZ023-041-260845-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
339 AM EST FRI JAN 25 2013
...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
IN ADDITION...A PERIOD OF MIXED PRECIPITATION IS POSSIBLE ON
MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-260845-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
339 AM EST FRI JAN 25 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A PERIOD OF MIXED PRECIPITATION IS POSSIBLE ON MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Weather, Jefferson
- When
- January 25, 10:00 AM EST to January 26, 4:00 PM EST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
A general 3 to 4 inches of snow fell across much of eastern Ohio from midday on January 25th to the late afternoon of the 26th. The highest amounts fell across parts of Jefferson county, where up to 5 inches of snow fell over the 2 days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Tennessee, January 25, 2013$305,000 · 19 events
- Ice Storm and Winter Weather in Kentucky, January 25, 2013$140,000 · 5 events
- Winter Weather in Kentucky, January 25, 20133 injured · 22 events
- Winter Weather in Delaware, January 25, 20135 injured · 4 events
- Winter Weather in Virginia, January 25, 201337 events
- Winter Weather in North Carolina, January 25, 201327 events
- Winter Weather in Ohio, January 25, 201322 events
- Winter Weather in New Jersey, January 25, 201319 events
- Ice Storm and Winter Storm in Kentucky, January 25, 201318 events
- Ice Storm and Winter Weather in Georgia, January 25, 201318 events
- Winter Weather in West Virginia, January 25, 201316 events
- Winter Weather in South Carolina, January 25, 201315 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 425731.